MAUDE Adverse Event Report: MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH MED-EL MAESTRO COCHLEAR IMPLANT SYSTEM

MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH MED-EL MAESTRO COCHLEAR IMPLANT SYSTEM
Model Number MI1200 SYNCHRONY PIN
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Bacterial Infection (1735)
Type of Reportable Event Serious Injury
Event or Problem Description
Recipient reported swelling at the implant site since the device was implanted on (b)(6) 2019.The user was examined by physician about oozing of pus from the incision area on (b)(6) 2019.It was suspected that there was an infection.Recipient has been unable to use the device since the appointment on (b)(6) 2019.According to information received on the (b)(6) 2019, the infection was under control.It is believed that the user experienced a contact dermatitis from the external equipment that spread internally.As of information received in march 2020 the infection did flare up again and therefore the user was explanted on the (b)(6) 2020.This report refers to 9710014-2020-00170.For further information please refer to this report.

Brand Name
MED-EL MAESTRO COCHLEAR IMPLANT SYSTEM
Common Device Name
COCHLEAR IMPLANT
Manufacturer (Section D)
MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH
innsbruck
AU 
MDR Report Key11160309
Report Number1066702-2021-00002
Device Sequence Number14320731
Product Code MCM
UDI-Device Identifier09008737094034
UDI-Public(01)09008737094034(11)180308(17)210308
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P000025
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Serviced by Third Party (Y/N)Unknown
Reporter Type Importer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 01/13/2021
Report Date (Section F) 01/11/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberMI1200 SYNCHRONY PIN
Device Catalogue Number31092
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date12/08/2020
Event Location Other
Date Report to Manufacturer01/11/2021
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date01/13/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age61 YR